Follow-up with GI part deux . . .

I finally had my 3-month colonoscopy follow-up with my GI yesterday. As I sat waiting, I pulled out my notebook and re-read my notes.  I wrote out my current symptoms, questions, and things I needed from this visit. When my GI arrived and asked what’s going on? his eyes glanced at the pink notebook opened on my lap and the pen in my hand. He asked, “Do you have questions?” I responded, “Lots!” He said “Well, Let’s begin.”

Even though its difficult to make an appointment to see my GI, I think he’s good at his job. I briefly mentioned all of my current symptoms and it turned into a conversation where he asked more questions than I had.  During the conversation I realized majority of my questions had already been answered. He stated how he was glad that a few of my symptoms have gone into remission and because of that he wants to keep me on my current medications for another 3 months, no additional prescriptions for now. I then asked about the steroid medication and why I wasn’t informed. He stated, “the dosage that you’re currently taking is very low and the only side effects that you should experience is light weight gain.This drug is for reducing inflammation. I didn’t want to prescribe you Prednisone because I felt your condition was not as severe and this drug has caused bad side effects for some patients.” He also stated that since your condition has gotten better since you’ve been on Budesonide, it is possible that you have Crohn’s, so let’s keep you on the this medication for another 3 months”  Great . . .

As a result of the visit I have to get blood work done and depending on the results it could possibly change my treatment. When i asked about the constant bloating, belching, and how my hand swelled he stated it might be my diet and for me to avoid carbs, sugar, and salt. Puh! lol I laughed, but he said to at least reduce my intake. I can do that, but i have an appointment with my primary physician next week,  I rather wait for her opinion before I start a new diet.

One positive from the visit is that  I can have a drink now and then!  I am allowed a (one) glass of wine. He stated drinking alcoholic beverages with my medications is possible, but alcoholic drinks is bad for my GERD, so I have to drink wisely. . . I’ll only have a glass for a special occasion or a really bad day (non-flareup).

In regards to my constant fatigue, he hopes it will eventually go away in the next few months as I continue to take my meds and the blood work might show that I’m anemic which might be the reason, we shall see.

Another symptom I mentioned was my recent big appetite and late night cravings and asked could that be a side effect of the steroids? He chuckled and said “the steroids can play a factor, but you are also a lot healthier. When you first came to see me, you were very sick and was in fear of eating anything because it irritated your stomach. It’s good that you’re eating now, and sounds like you no longer have that fear. ” Touche Doc . . . .  touche 🙂

Overall it was a pleasant experience. I left more hopeful and not afraid of what my blood work results will reveal.

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out /  Change )

Google photo

You are commenting using your Google account. Log Out /  Change )

Twitter picture

You are commenting using your Twitter account. Log Out /  Change )

Facebook photo

You are commenting using your Facebook account. Log Out /  Change )

Connecting to %s

This site uses Akismet to reduce spam. Learn how your comment data is processed.